What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 4, 2:35 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 4, 2:35 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
335 PM CDT Sat Jul 4 2020
.DISCUSSION...
Tonight and Sunday: Local radars showed increasing coverage of
showers and thunderstorms at mid afternoon. A few of the storms
could produce strong gusty winds and brief heavy downpours as they
continue into this evening. The activity should see a distinct
diurnal trend and dissipate with the loss of daytime heating but
lingering boundary interactions may prolong rain chances til
midnight. Mid afternoon satellite imagery/RAP analysis showed the
circulation around a weak low centered over the Mississippi/Alabama
Gulf coast. Our CWA will maintain under the influence of this low
through Sunday. This feature will again help result in a greater
coverage of mainly afternoon and early evening shower and
thunderstorm development Sunday. Our airmass will remain quite moist
with PWATs around two inches. Environmental parameters will not
change much as compared to today so a few strong wind gusts and
locally heavy rainfall will accompany the strongest storms again.
Otherwise, temperatures will climb to near 90 again before the
convection kicks in and may result in peak heat index values in the
lower 100s. /22/
Sunday night through the week...
A wet weather pattern exists for much of this week as the region
will remain under troughing aloft. This, combined with PW amounts
around 2-2.4 inches, will bring a good coverage/chance for showers
and storms as well as locally heavy and efficient rainfall. Given
the moist airmass and upper level pattern, cannot rule out that
storms or showers won't linger overnight some or start earlier in
the day than would otherwise be the case for normal summer storm
regime. This increase in potential convective coverage and cloud
cover should limit high temperatures. By mid to late week, the
pattern changes to where the upper ridge over the west starts to
expand farther east and encroach on our region. Afternoon
convection should still be possible but high temperatures will
begin to creep back up into the lower 90s. This, along with
dewpoints remaining in the mid to some upper 70s, will bring the
return of heat stress concerns. Heat indices will once again flirt
with 105 degrees. This concern may need to be included into the
HWO/graphics in later forecasts and the need for any other heat
products will need to be monitored. /28/
&&
.AVIATION...
18Z TAF discussion:
Scattered TSRA was noted developing on local radars at 1730Z and
coverage is expected to become numerous this aftn into the evng.
This will result in lowered flight conditions along with gusty
winds at the TAF sites. Away from TSRAs VFR conditions will
prevail area through 08Z Sunday. After 08Z Sunday MVFR/IFR cigs
and VSBYs wl be psbl in the se through 12Z but elsewhere VFR
conditions are expected to continue through Sunday morning. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 89 72 86 / 38 67 47 91
Meridian 72 89 72 87 / 44 68 44 88
Vicksburg 74 90 74 86 / 33 66 50 88
Hattiesburg 73 89 72 87 / 45 85 52 92
Natchez 73 88 72 84 / 36 79 57 90
Greenville 74 89 74 87 / 35 63 35 82
Greenwood 74 91 73 88 / 37 64 29 81
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
22/28
Hazardous weather outlook, Jul 4, 1:33 PM CST, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
233 PM CDT Sat Jul 4 2020
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
233 PM CDT Sat Jul 4 2020
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Sunday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.
21
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 4, 2:58 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
358 PM CDT Sat Jul 4 2020
ARZ074-075-042130-
Chicot AR-Ashley AR-
358 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT AND NORTHEASTERN
ASHLEY COUNTIES UNTIL 430 PM CDT...
At 358 PM CDT, Meteorologists were tracking a strong thunderstorm
near Dermott, moving west at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lake Village, Dermott, Portland, Montrose and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3339 9146 3356 9145 3356 9135 3352 9135
3352 9125 3355 9123 3350 9118 3344 9123
3344 9118 3350 9117 3347 9112 3343 9114
3341 9121 3338 9116 3342 9110 3340 9108
3336 9113 3321 9154 3339 9161
TIME...MOT...LOC 2058Z 073DEG 5KT 3353 9133
NFSpecial weather statement, Jul 4, 3:01 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
401 PM CDT Sat Jul 4 2020
LAZ009-016-025-MSZ047-042130-
Tensas LA-Madison LA-East Carroll LA-Warren MS-
401 PM CDT Sat Jul 4 2020
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN EAST CARROLL...
NORTHEASTERN TENSAS...CENTRAL MADISON PARISHES IN NORTHEASTERN
LOUISIANA AND SOUTHWESTERN WARREN COUNTIES UNTIL 430 PM CDT...
At 401 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Transylvania to near Afton. Movement
was southwest at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Tallulah, Transylvania, Newellton, Mansford, Sondheimer, Monticello,
Afton, Tendal, Omega, Alsatia, Waverly, Somerset and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3254 9145 3254 9144 3257 9143 3258 9145
3261 9139 3262 9140 3269 9140 3269 9138
3272 9137 3275 9134 3276 9134 3278 9121
3218 9104 3201 9129
TIME...MOT...LOC 2101Z 047DEG 7KT 3270 9127 3231 9115
NFSpecial weather statement, Jul 4, 3:07 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
407 PM CDT Sat Jul 4 2020
MSZ049-050-056-042130-
Smith MS-Scott MS-Rankin MS-
407 PM CDT Sat Jul 4 2020
...STRONG THUNDERSTORMS WILL AFFECT EASTERN RANKIN...NORTHWESTERN
SMITH AND WESTERN SCOTT COUNTIES UNTIL 430 PM CDT...
At 407 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Leesburg to 7 miles southwest of
Pulaski. Movement was west at 10 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Leesburg around 415 PM CDT.
Pisgah, Johns and Goshen Springs around 430 PM CDT.
Other locations impacted by these storms include Polkville and
Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3205 8989 3253 8992 3254 8989 3255 8990
3256 8987 3258 8986 3259 8984 3255 8963
3204 8960
TIME...MOT...LOC 2107Z 093DEG 8KT 3248 8974 3219 8970
NFSpecial weather statement, Jul 4, 3:13 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
413 PM CDT Sat Jul 4 2020
MSZ064-072-073-042145-
Jefferson Davis MS-Lamar MS-Marion MS-
413 PM CDT Sat Jul 4 2020
...STRONG THUNDERSTORMS WILL AFFECT EASTERN MARION...LAMAR AND
SOUTHERN JEFFERSON DAVIS COUNTIES UNTIL 445 PM CDT...
At 413 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Melba to near Baxterville. Movement
was southwest at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Columbia, Purvis, Lumberton, Sumrall, Pinebur, Society Hill, Bunker
Hill, Improve, Baxterville, Melba, Carson and Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8948 3101 8950 3101 8955 3100 8955
3100 8972 3152 8995 3158 8970 3154 8960
3151 8959 3144 8959 3143 8954 3104 8935
3101 8936 3101 8942 3098 8943 3098 8947
TIME...MOT...LOC 2113Z 032DEG 9KT 3149 8966 3110 8950
NFSpecial weather statement, Jul 4, 3:48 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
448 PM CDT Sat Jul 4 2020
MSZ035-036-042-042215-
Humphreys MS-Yazoo MS-Holmes MS-
448 PM CDT Sat Jul 4 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HOLMES...NORTH CENTRAL
YAZOO AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 515 PM CDT...
At 447 PM CDT, Meteorologists were tracking a strong thunderstorm
over Tolarville, or near Thornton. This storm was nearly stationary.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Thornton, Tchula, Coxburg, Ebenezer, Howard, Tolarville, Brozville
and Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3331 9007 3297 9009 3293 9037 3326 9049
3327 9045 3324 9042 3325 9041 3325 9038
3324 9037 3325 9037 3326 9038 3328 9037
3332 9010
TIME...MOT...LOC 2147Z 174DEG 3KT 3309 9023
NFSpecial weather statement, Jul 4, 3:55 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
455 PM CDT Sat Jul 4 2020
ARZ074-042230-
Ashley AR-
455 PM CDT Sat Jul 4 2020
...STRONG THUNDERSTORMS WILL AFFECT ASHLEY COUNTY UNTIL 530 PM CDT...
At 454 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Snyder to near West Crossett.
Movement was south at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
North Crossett around 500 PM CDT.
West Crossett around 515 PM CDT.
Crossett around 520 PM CDT.
Wilmot and Parkdale around 530 PM CDT.
Other locations impacted by these storms include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3321 9208 3324 9209 3325 9205 3331 9198
3335 9199 3335 9197 3338 9196 3340 9199
3339 9146 3301 9146 3301 9206 3303 9209
3303 9211 3307 9211 3309 9214 3315 9211
3316 9214 3318 9213 3319 9214
TIME...MOT...LOC 2154Z 015DEG 10KT 3324 9160 3320 9200
NF